MAUDE Adverse Event Report: VICKS; PERSONAL STEAM INHALER

VICKS; PERSONAL STEAM INHALER
Model Number VIH200
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616); Device Handling Problem (3265); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 11/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that her son received second degree burns on her his left thigh from hot water that spilled from the personal steam inhaler when the product was accidentally dropped.Medical intervention was sought for his injuries, as well as follow up care at a burn unit.The instructions for proper use have clear warnings that state "keep out of reach of children.", "caution: never move the appliance while in use.It can spill hot water if tilted, shaken or tipped over causing injury or burns", as well as "do not move, lift, shake, tilt or disassemble while in operation or if it still contains hot water".Kaz usa, inc.Has requested that the product be returned to our company for testing.

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
MDR Report Key11015706
Report Number1314800-2020-00040
Device Sequence Number3595173
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date12/16/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age10 YR